Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 95, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 14, 2017, 1:51 PM EDT for Anderson County, Campbell County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2017, 1:51 PM EDT (17:51 UTC)
- Expired
- Jun 14, 2017, 2:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Anderson County, TN, Campbell County, TN
The radar
The Knoxville radar (KMRX), 74 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
600
WUUS54 KMRX 141751
SVRMRX
TNC001-013-141830-
/O.NEW.KMRX.SV.W.0095.170614T1751Z-170614T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
151 PM EDT WED JUN 14 2017
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Central Anderson County in east Tennessee...
Southwestern Campbell County in east Tennessee...
* Until 230 PM EDT
* At 150 PM EDT, a severe thunderstorm was located 8 miles northwest
of Clinton, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Oak Ridge, Clinton, Caryville, Lake City, Norris, Norris Dam State
Park, Disney and Andersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3622 8436 3631 8424 3618 8398 3602 8421
TIME...MOT...LOC 1750Z 311DEG 9KT 3619 8422
HAIL...1.00IN
WIND...60MPH
$$
mjb2 follow-up statements
823
WWUS54 KMRX 141818
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
218 PM EDT WED JUN 14 2017
TNC001-013-141830-
/O.CON.KMRX.SV.W.0095.000000T0000Z-170614T1830Z/
Anderson TN-Campbell TN-
218 PM EDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CENTRAL ANDERSON AND SOUTHWESTERN CAMPBELL COUNTIES...
At 218 PM EDT, a severe thunderstorm was located near Clinton, moving
southeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Oak Ridge, Clinton, Caryville, Lake City, Norris, Norris Dam State
Park, Disney and Andersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3622 8436 3631 8424 3618 8398 3602 8421
TIME...MOT...LOC 1818Z 313DEG 6KT 3617 8419
HAIL...1.00IN
WIND...60MPH
$$
mjb187
WWUS54 KMRX 141837
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
237 PM EDT WED JUN 14 2017
TNC001-013-141847-
/O.EXP.KMRX.SV.W.0095.000000T0000Z-170614T1830Z/
Anderson TN-Campbell TN-
237 PM EDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ANDERSON AND
SOUTHWESTERN CAMPBELL COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire.
LAT...LON 3622 8436 3631 8424 3618 8398 3602 8421
TIME...MOT...LOC 1837Z 311DEG 9KT 3615 8416
$$
mjbWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:28 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 14, 1:28 PM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Morristown TN 128 PM EDT Wed Jun 14 2017 .AVIATION... Showers and thunderstorms have at least at 50% chance of hitting the TAF sites through the rest of the afternoon, so a TEMPO will be included at all sites. MVFR conditions will be forecast with the storms, but IFR vis may be likely if the storm cores pass directly over the terminals. Storms should dissipate with sunset, and fog may develop late tonight with clear/calm conditions and wet ground. Fog was expected last night but didn't develop at any of the TAF sites, so confidence is a little low about fog, but the chance of at least MVFR conditions seems greater than 50%. Tomorrow looks mostly similar to today, with storms expected after the end of the current forecast period. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && DGS
Hazardous weather outlook, Jun 14, 3:51 AM EDT, 10 hours before
Hazardous Weather Outlook National Weather Service Morristown TN 351 AM EDT Wed Jun 14 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-150800- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 351 AM EDT Wed Jun 14 2017 /251 AM CDT Wed Jun 14 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Scattered thunderstorms are expected again late this afternoon with a few lasting into the evening hours. Some stronger storms are possible producing strong gusty winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday ...Strong to Possibly Severe Thunderstorms anticipated Thursday afternoon and evening... ...Strong to Possibly Severe Thunderstorms possible Monday afternoon and evening... An upper level system will move across the Tennessee Valley Thursday afternoon and evening. The airmass across the region will be moisture and unstable. Scattered to widespread thunderstorms will develop with some of these storms being strong to possibly severe. The main concern will be torrential rains, strong gusty winds up to 50 mph and hail up to dime size. Scattered showers and thunderstorms are expected Friday through Sunday. Some stronger storms are possible producing strong gusty winds and heavy rainfall. For Monday, a cold front will move across the Tennessee valley. The airmass along and ahead of the front will be moist and unstable. Widespread thunderstorms will develop across the area with some storms becoming strong to possibly severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 14, 1:44 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Morristown TN 144 PM EDT WED JUN 14 2017 TNZ035-036-067-141830- Anderson-Roane-Morgan- 144 PM EDT WED JUN 14 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MORGAN... SOUTHWESTERN ANDERSON AND NORTHEASTERN ROANE COUNTIES... At 144 PM EDT, a strong thunderstorm was located near Oliver Springs, or near Oak Ridge, moving southeast at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Oak Ridge, Oliver Springs, Coalfield, Petros and Frozen Head State Park. LAT...LON 3603 8452 3613 8441 3601 8420 3586 8436 TIME...MOT...LOC 1744Z 318DEG 10KT 3600 8438 mjb
Special weather statement, Jun 14, 1:46 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Morristown TN
146 PM EDT WED JUN 14 2017
TNZ036-141830-
Anderson-
146 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ANDERSON COUNTY...
At 146 PM EDT, a strong thunderstorm was located 8 miles northwest of
Clinton, moving southeast at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Oak Ridge, Clinton, Lake City, Norris, Rosedale and Andersonville.
LAT...LON 3624 8415 3617 8399 3599 8420 3618 8437
3621 8433 3622 8430 3618 8425 3618 8423
3624 8423
TIME...MOT...LOC 1746Z 311DEG 9KT 3618 8423
mjbThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:27 PM EDT | Special Weather Statement | MRX | Union | 48 min |
| Jun 13, 8:48 PM EDT | Special Weather Statement | MRX | Jefferson | 42 min |
| Jun 13, 8:51 PM EDT | Special Weather Statement | MRX | Knox | 39 min |
| Jun 14, 1:21 PM EDT | Areal Flood Advisory | MRX | Campbell | 3 hr |
| Jun 14, 1:44 PM EDT | Special Weather Statement | MRX | Anderson | 46 min |
| Jun 14, 1:46 PM EDT | Special Weather Statement | MRX | Anderson | 44 min |
| Jun 14, 1:55 PM EDT | Special Weather Statement | MRX | Jefferson | 50 min |
| Jun 14, 2:06 PM EDT | Areal Flood Advisory | MRX | Morgan | 3 hr |
| Jun 14, 2:36 PM EDT | Areal Flood Advisory | MRX | Rhea | 3 hr |
| Jun 14, 2:53 PM EDT | Special Weather Statement | MRX | Knox | 37 min |
| Jun 14, 2:55 PM EDT | Special Weather Statement | MRX | Meigs, Rhea | 50 min |
| Jun 14, 3:05 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Hamilton | 3 hr |
| Jun 14, 3:17 PM EDT | Areal Flood Advisory | MRX | Rhea | 3 hr |
| Jun 14, 3:34 PM EDT | Areal Flood Advisory | MRX | Morgan | 3 hr |
| Jun 14, 3:43 PM EDT | Special Weather Statement | MRX | Monroe | 32 min |
| Jun 14, 4:08 PM EDT | Special Weather Statement | MRX | McMinn | 52 min |
| Jun 14, 4:09 PM EDT | Special Weather Statement | MRX | Morgan | 51 min |
| Jun 14, 4:35 PM EDT | Special Weather Statement | MRX | Monroe | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.